MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF2626C100TU
Medical Device Problem Code Difficult To Position (1467)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 01/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant stent graft system was attempted to be implanted in a patient for the endovascular treatment of a 46 mm thoracic aortic aneurysm.The diameter of the left iliac artery was 6 mm and 7 mm at the right iliac artery.It was reported that the patient had small access anatomy and a narrow calcified distal aorta.Other manufacturer's dilators, sheaths and the dotter technique were used in the left groin in order to make space for the delivery system.The physician advanced the device however the device could not be passed beyond the aorta iliac bifurcation.The device was removed and the patient's blood pressure dropped.Rupture had occurred of the left common iliac artery.A reliant balloon was passed through a sheath in the right groin to the abdominal aorta and the balloon was inflate to occlude and tamponade the blood loss.The procedure was converted to open repair and the rupture was repaired with aorto bifemoral bypass.The taa was not treated at this time.The valiant device was not implanted.As per the physician the cause of the event is anatomy related and was due to the small calcified distal aorta.No clinical sequelae were reported and the patient is alive.
 
Additional Manufacturer Narrative
Film evaluation summary; the exact cause of the ruptured lcia and inability to advance the device to the target could not be determined from the pre-implant films provided.Films during implant were not provided.However, it appears very likely that attempting to implant into the small and calcified distal aorta and small/calcified common iliac arteries, likely contributed to the reported events.It is also possible that other manufacturer's dilators and sheaths utilized prior to advancing the delivery system also may have contributed to the vessel rupture.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7262962
Report Number2953200-2018-00208
Device Sequence Number16402920
Product Code MIH
UDI-Device Identifier00643169347106
UDI-Public00643169347106
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/06/2019
Device Model NumberVAMF2626C100TU
Device Catalogue NumberVAMF2626C100TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2018
Initial Date Received by Manufacturer 01/19/2018
Supplement Date Received by Manufacturer02/19/2018
Initial Report FDA Received Date02/12/2018
Supplement Report FDA Received Date03/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient Weight37